Alert archive / Ohio / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 276, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Nov 10, 1998, 1:34 PM EST for Allen County, Putnam County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 1998, 1:34 PM EST (18:34 UTC)
- Expired
- Nov 10, 1998, 2:05 PM EST
- In force
- 31 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Allen County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 142 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 11:45 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 503 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WUUS53 KIWX 101836 RRA SVRFWA OHC003-137-101905- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 134 PM EST TUE NOV 10 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ALLEN COUNTY IN NORTHWESTERN OHIO EASTERN PUTNAM COUNTY IN NORTHWESTERN OHIO * UNTIL 205 PM EST * AT 132 PM EST... DOPPLER RADAR AT NORTH WEBSTER INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES WEST OF LEIPSIC TO 6 MILES WEST OF LIMA. THE LINE WAS MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS IN THE PATH OF THIS LINE ARE... OTTAWA GILBOA LIMA WINDS IN EXCESS OF 60 MPH ARE LIKELY SEEK SHELTER IMMEDIATELY. JAH/TEH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 10:00 AM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Nov 10, 10:00 AM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 AM EST TUE NOV 10 1998 KIWX RADAR SHOWING STRONG/SVR LINE OF STORMS FROM BEH..SBN..LAF. NOT GETTING ANY REPORTS ATTM SO APPEARS WINDS ARE NOT MIXING DOWN YET. 03Z ETA SHOWS LOW MOVING UP INTO WI THIS AFTERNOON WITH FRONT ENTERING W IN BY 18Z AND INTO W OH BY 21Z. APPEARS WILL BE CLOSE TO CRITERIA AND WITH WARNINGS OUT ALL AROUND US DECIDED TO UPGRADE WIND ADVISORY TO HIGH WIND WARNING FOR IN ZONES. NO FURTHER UPDATES NEEDED ATTM. JAL
In the hours before
Special weather statement, Nov 10, 8:50 AM EST, 4 hours 44 minutes before
INZ003>009-012>018-020-022>026-032-033-MIZ077>081-101900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 850 AM EST TUE NOV 10 1998 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 200 PM EST... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN UNTIL 200 PM EST. AN INTENSE LOW PRESSURE SYSTEM MOVING THROUGH THE UPPER MIDWEST IS GENERATING A LINE OF SEVERE THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA THIS MORNING AND EARLY THIS AFTERNOON. DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THESE STORMS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSFTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JAL
Special weather statement, Nov 10, 8:50 AM EST, 4 hours 44 minutes before
INZ003>009-012>018-020-022>026-032-033-MIZ077>081-101900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 850 AM EST TUE NOV 10 1998 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 200 PM EST... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF NORTHERN INDIANA AND SOUTHWEST MICHIGAN UNTIL 200 PM EST. AN INTENSE LOW PRESSURE SYSTEM MOVING THROUGH THE UPPER MIDWEST IS GENERATING A LINE OF SEVERE THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA THIS MORNING AND EARLY THIS AFTERNOON. DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THESE STORMS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSFTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JAL
Special weather statement, Nov 10, 11:11 AM EST, 2 hours 23 minutes before
INZ027-034-OHZ001-002-004-005-015-016-024-025-102200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1111 AM EST TUE NOV 10 1998 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM EST... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL INDIANA AND NORTHWEST OHIO UNTIL 500 PM EST. AN INTENSE LOW PRESSURE SYSTEM MOVING THROUGH THE UPPER MIDWEST IS GENERATING A LINE OF SEVERE THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA. DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THESE STORMS. COUNTIES INCLUDED IN THE WATCH ARE: IN EAST CENTRAL INDIANA... ADAMS AND JAY IN NORTHWEST OHIO... ALLEN DEFIANCE FULTON HENRY PAULDING PUTNAM VAN WERT WILLIAMS REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JAL
Special weather statement, Nov 10, 11:11 AM EST, 2 hours 23 minutes before
INZ027-034-OHZ001-002-004-005-015-016-024-025-102200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1111 AM EST TUE NOV 10 1998 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 500 PM EST... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL INDIANA AND NORTHWEST OHIO UNTIL 500 PM EST. AN INTENSE LOW PRESSURE SYSTEM MOVING THROUGH THE UPPER MIDWEST IS GENERATING A LINE OF SEVERE THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA. DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THESE STORMS. COUNTIES INCLUDED IN THE WATCH ARE: IN EAST CENTRAL INDIANA... ADAMS AND JAY IN NORTHWEST OHIO... ALLEN DEFIANCE FULTON HENRY PAULDING PUTNAM VAN WERT WILLIAMS REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JAL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 11:51 AM EST | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Van Wert | 74 min |
| Nov 10, 11:51 AM EST | Severe Thunderstorm Warning | IWX | Williams | 74 min |
| Nov 10, 12:35 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Henry, Putnam | 60 min |
| Nov 10, 12:35 PM EST | Severe Thunderstorm Warning | IWX | Allen | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.